MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-PRIMARY TIBIAL INSERT UC FIXED SIZE 5 / 10 MM; TIBIAL INSERT FIXED

MEDACTA INTERNATIONAL SA GMK-PRIMARY TIBIAL INSERT UC FIXED SIZE 5 / 10 MM; TIBIAL INSERT FIXED
Catalog Number 02.07.0510FUC
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 01/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs on 09 february 2018: insert revision in tka 2 years after primary for joint instability.The insert was exchanged to a thicker one.The developmental instability is a rather commonly described possible complication following tka, because soft tissue may stretch and provide insufficient stability.It is therefore common practice to resort to a thicker insert and recreate soft tissue tension.This is not a problem due to any implant defect or malfunction.Batch review performed on 19 february 2018 lot 125238: (b)(4) items manufactured and released on 24 january 2013.Expiration date: 2017-12-31 no anomalies found related to the problem.To date, all items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
The patient came in complaining of instability about two years after.The patient became loose over time.The surgeon swapped the liner from a 10mm to a 14mm.The surgery was completed successfully.

Brand Name
GMK-PRIMARY TIBIAL INSERT UC FIXED SIZE 5 / 10 MM
Common Device Name
TIBIAL INSERT FIXED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7281746
Report Number3005180920-2018-00066
Device Sequence Number143549
Product Code JWH
UDI-Device Identifier07630030818196
UDI-Public07630030818196
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2017
Device Catalogue Number02.07.0510FUC
Device Lot Number125238
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2018
Initial Report FDA Received Date02/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR